Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2000, 5:58 AM CDT for Wells County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2000, 5:58 AM CDT (10:58 UTC)
- Expired
- Jul 7, 2000, 6:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2179 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 29.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 071100 SVRBIS NDC103-071145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 558 AM CDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 645 AM CDT * AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HEIMDAL...OR ABOUT 75 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMBERG AT 610 AM CDT BREMEN AT 615 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND+ OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4784 10004 4772 9985 4766 9933 4782 9934 .END 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 3:15 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT FRI JUL 7 2000 STRONG THUNDERSTORMS DEVELOPED EARLY THIS MORNING JUST EAST OF A SURFACE TROF IN NORTH CENTRAL ND. LESS INTENSE STORMS ARE DEVELOPING BEHIND THE TROF. EXPECT STORMS TO DISSIPATE THIS MORNING SINCE AVN SHOWS SLIGHT RIDGING IN THE SOUTHWEST FLOW. MODELS SHOW IMPULSES IN THE FLOW LATE THIS AFTERNOON...SO WILL INTRODUCE TSTMS TO THE FORECAST BY EVENING. FORECASTED INSTABILITIES AND SHEAR SUGGEST A FEW STORMS MAY STILL BE SEVERE THIS EVENING. NEXT CHANCE OF TSTMS APPEARS TO BE DURING MAX HEATING SATURDAY WHEN SURFACE LOW OVER SD BECOMES MORE ORGANIZED AND FLOW ALOFT SHOWS SOME CYCLONIC CURVATURE.| .BIS...NONE. LM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:34 PM CDT | Tornado Warning | BIS | Hettinger | 41 min |
| Jul 6, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 60 min |
| Jul 6, 8:01 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 64 min |
| Jul 6, 8:21 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 24 min |
| Jul 7, 4:17 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 43 min |
| Jul 7, 5:18 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.